Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 98, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 25, 1997, 2:39 PM CDT for Bates County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1997, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 25, 1997, 3:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
779
WUUS1 KMCI 251938 RRA
SVRMCI
MOC013-252000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
239 PM CDT WED JUN 25 1997
* SEVERE THUNDERSTORM WARNING FOR
BATES COUNTY - WEST CENTRAL MISSOURI
* UNTIL 300 PM CDT
* SOME LOCATIONS AFFECTED
VIRGINIA BY 240 PM
ADRIAN BY 250 PM
* AT 237 PM WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM NEAR AMSTERDAM MOVING EAST AT 20 MPH.
PEOPLE IN THE PATH OF THIS STORM CAN EXPECT ONE INCH HAIL AND WIND
GUSTS TO 60 MPH.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND DAMAGING WINDS. FOR
YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS.
BEUSTERIENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:54 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 25, 1:54 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 150 PM CDT WED JUN 25 1997 MAIN FCST CHALLENGE IS PRECIP CHCS TNGT. SFC FEATURES BECOMING MORE DEFINED THIS AFTN. WK CDFNT WAS PUSHING SLOWLY SOUTH FM NORTH OF COU TO 50 MILES SOUTH OF MKC. CONVECTION DEVELOPING ALG FNT IN MOIST AND UNSTABLE AIR MASS. AS PER MODIFIED SOUNDINGS...CURRENT LI AROUND -10 WITH CAPES BTWN 3000-4000 J/KG. XPCT TRW TO CONTINUE IN SRN ZONES UNTIL WK FNT CLEARS SRN ZONES BY LATE THIS EVE. SCT RW IN NCNTRL MO ASSCD WITH WK SHRTWV INDICATED BY PROFILERS. WK HI PRES SLOWLY BUILDING INTO NW MO BEHIND SHRTWV WITH A SLOW DROP IN LLVL MOIST. SEE LTL FOCUS FOR RW/TRW DEVELOPMENT TNGT IN NRN ZONES...EXCEPT FOR A ISOLATED/WIDELY SCT INSTABILITY EVE RW/TRW. ONLY FLY IN OINTMENT IS SHRTWV MVG EAST ACR NRN PLAINS. AREA OF RW/TRW PERSISTS ACR WRN/CNTRL NEB MVG SLOWLY EAST. QG FORCING WITH SHRTWV AS PER MODELS EXPECTED TO REMAIN WELL NORTH OF ZONES. ANY PRECIP SHOULD DISSIPATE BEFORE REACHING NORTHERN MO TNGT IN WITH RELATIVELY DRY AND STABLE AIR MASS. WK FNT TO DSPT ALG MO/ARK BDR ON THURS WITH MDLS INDICATING WK SHRTWVS EJECTING E/NE ACR AREA THRU FRI. MOIST LIMITED zUNTIL FRI...BUT WL HOLD OFF ON ANY MENTION OF LO POPS ON FRI AS TRACK AND TIMING OF WAVES IS SUSPECT. FWC GUID TEMPS LOOK REASONABLE EXCEPT APPEAR A LTL TOO WARM FOR IRK THURS NGT. .EAX...NONE DB
In the hours before
Special weather statement, Jun 25, 1:00 PM CDT, 1 hour 39 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT WED JUN 25 1997 ...SMALL CHANCE OF SEVERE WEATHER SOUTH OF THE MISSOURI RIVER... FORECAST: THERE REMAINS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS AFTERNOON...AND INTO THE EVENING HOURS MAINLY SOUTH OF THE MISSOURI RIVER. A FEW OF THE STORMS MAY STRENGTHEN TO SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EARLY EVENING. DISCUSSION: A FRONTAL BOUNDARY IS PUSHING ACROSS THE AREA THIS AFTERNOON. THERE WAS ALSO A DYING AREA OF SHOWERS OVER NORTHERN MISSOURI...CAUSED BY A PASSING WEAK UPPER LEVEL DISTURBANCE. AS THE UPPER DISTURBANCE DEPARTS THE AREA...THE PRECIPITATION CHANCES WILL DECREASE ACROSS NORTHERN MISSOURI. HOWEVER...SHOWER AND THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE ALONG THE FRONTAL BOUNDARY WHERE BETTER MOISTURE AND INSTABILITY ARE PRESENT. DEWPOINT TEMPERATURES REMAIN IN THE LOWER 70S TO THE SOUTH OF THE BOUNDARY...AND WITH DAYTIME HEATING THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. THIS SHOULD BE SUFFICIENT FOR THE DEVELOPMENT OF STORMS...SOME OF WHICH COULD REACH SEVERE LEVELS. WELVAERT
Special weather statement, Jun 25, 1:02 PM CDT, 1 hour 37 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT WED JUN 25 1997 ...SMALL CHANCE OF SEVERE WEATHER SOUTH OF THE MISSOURI RIVER... FORECAST: THERE REMAINS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS AFTERNOON...AND INTO THE EVENING HOURS MAINLY SOUTH OF THE MISSOURI RIVER. A FEW OF THE STORMS MAY STRENGTHEN TO SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EARLY EVENING. DISCUSSION: A FRONTAL BOUNDARY IS PUSHING ACROSS THE AREA THIS AFTERNOON. THERE WAS ALSO A DYING AREA OF SHOWERS OVER NORTHERN MISSOURI...CAUSED BY A PASSING WEAK UPPER LEVEL DISTURBANCE. AS THE UPPER DISTURBANCE DEPARTS THE AREA...THE PRECIPITATION CHANCES WILL DECREASE ACROSS NORTHERN MISSOURI. HOWEVER...SHOWER AND THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE ALONG THE FRONTAL BOUNDARY WHERE BETTER MOISTURE AND INSTABILITY ARE PRESENT. DEWPOINT TEMPERATURES REMAIN IN THE LOWER 70S TO THE SOUTH OF THE BOUNDARY...AND WITH DAYTIME HEATING THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. THIS SHOULD BE SUFFICIENT FOR THE DEVELOPMENT OF STORMS...SOME OF WHICH COULD REACH SEVERE LEVELS. WELVAERT
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:23 AM CDT | Flash Flood Warning | EAX | Atchison, Holt, Nodaway | 6 hr |
| Jun 25, 1:32 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Pettis | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.